MAUDE Adverse Event Report: PERFUSION SYSTEMS; TUBING, PUMP, CARDIOPULMONARY BYPASS

PERFUSION SYSTEMS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB5U58R12
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion: medtronic received information that during use of this tubing pack, one of the lines popped off and sprayed blood all over the bioconsole motor.The customer stated there was nothing wrong with the motor itself, they simple want the inside of the instrument cleaned.Use of the instrument was continued with no resulting adverse patient effect.The blood loss due to the event was less than 100ml.A transfusion was required, but not much blood was used.The customer provided additional information confirming the blood loss reported was a result of a user error only (caused because one of the surgical assistants pulled the venous line off of the reservoir by mistake).Medtronic cannot confirm or deny the complaint of lines popping off as no product has been returned to date.However, per complaint description, customer confirms the disconnection was because of a user error only.After evaluation this complaint was determined to a use-related issue.The device history record was not reviewed as there is no evidence of manufacturing issues with the device.Complaints received from feb 2020 through feb 2021 for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates sufficient information was provided for completion of this investigation.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.This regulatory report is being submitted as part of a retrospective review and remediation per d00953163 as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of this bio-console external motor drive instrument one of the lines popped off and sprayed blood all over the motor.The customer stated there was nothing wrong with the motor itself, they simply want the inside of the instrument cleaned.Use of the instrument was continued with no resulting adverse patient effect.Additional information received: the blood loss due to the event was less than 100ml.A transfusion was required, but not much blood was used.The customer provided additional information confirming the blood loss reported was a result of a user error only (caused because one of the surgical assistants pulled the venous line off of the reservoir by mistake).

Brand Name
NA
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17369807
Report Number2184009-2023-00841
Device Sequence Number11691233
Product Code DWE
UDI-Device Identifier00763000274962
UDI-Public00763000274962
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBB5U58R12
Device Catalogue NumberBB5U58R12
Device Lot Number219724273
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2020
Initial Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown